×

zbMATH — the first resource for mathematics

Tensor categories attached to double groupoids. (English) Zbl 1099.16016
A (finite) double groupoid is a groupoid object in the category of (finite) groupoids. They have been around since the 1960’s, arising originally in homotopy theory. Roughly speaking, they consist of a finite number of boxes with vertical and horizontal compositions and with groupoid compositions on the sides, satisfying some compatibility conditions. Let \(kT\) (\(k\) a field of characteristic zero) be the vector space with the boxes of \(T\) as basis. The authors previously considered an algebra structure on \(kT\) coming from the vertical composition and a coalgebra structure from the horizontal composition, and studied when this produced a weak Hopf algebra (also called a quantum groupoid) [Publ. Mat. Urug. 10, 11-51 (2005; Zbl 1092.16021)]. A necessary and sufficient condition was given (called vacancy of \(T\)), and the resulting quantum groupoid was described as an Abelian bicrossed product.
In the paper under review, the coalgebra structure is modified. The resulting construction is shown to be a quantum groupoid if \(T\) satisfies a condition called the filling condition. The resulting quantum groupoid does not seem to be describable as a bicrossed product, but it is semisimple and its finite-dimensional representation category is a semisimple rigid monoidal category. The authors show that several tensor categories fit their construction. One is the category of \(R\)-bimodules over a separable algebra \(R\).

MSC:
16W30 Hopf algebras (associative rings and algebras) (MSC2000)
18D05 Double categories, \(2\)-categories, bicategories and generalizations (MSC2010)
18B40 Groupoids, semigroupoids, semigroups, groups (viewed as categories)
20L05 Groupoids (i.e. small categories in which all morphisms are isomorphisms)
PDF BibTeX XML Cite
Full Text: DOI arXiv
References:
[1] N. Andruskiewitsch, S. Natale, Double categories and quantum groupoids, preprint math.QA/0308228 (2003), Publ. Mat. Urug., to appear. · Zbl 1092.16021
[2] Böhm, G.; Nill, F.; Szlachányi, K., Weak Hopf algebras I. integral theory and \(C^*\)-structure, J. algebra, 221, 385-438, (1999) · Zbl 0949.16037
[3] Böhm, G.; Szlachányi, K., A coassociative \(C^*\)-quantum group with nonintegral dimensions, Lett. math. phys., 35, 437-456, (1996) · Zbl 0872.16022
[4] Böhm, G.; Szlachányi, K., Weak Hopf algebras. II: representation theory, dimensions, and the Markov trace, J. algebra, 233, 156-212, (2000) · Zbl 0980.16028
[5] R. Brown, Crossed complexes and homotopy groupoids as non commutative tools for higher dimensional local-to-global problems, Fields Inst. Commun. 43 101-130; American Mathematical Society, Providence, RI, 2004.
[6] Brown, R.; Mackenzie, K., Determination of a double Lie groupoid by its core diagram, J. pure appl. algebra, 80, 237-272, (1992) · Zbl 0766.22001
[7] R. Brown, C. Spencer, Double groupoids and crossed modules, Cahiers de Topologie et Geo. Differentielle Categoriques, vol. XVII, 1976, pp. 343-364.
[8] Ehresmann, C., Catégories doubles et catégories structurées, C.R. acad. sci. Paris, 256, 1198-1201, (1963) · Zbl 0132.25702
[9] P. Etingof, D. Nikshych, V. Ostrik, On fusion categories, preprint math.QA/0203060 (2002). · Zbl 1125.16025
[10] F. Hausser, F. Nill, Integral theory for quasi-Hopf algebras, preprint math.QA/9904164 (1999). · Zbl 0936.17011
[11] T. Hayashi, A brief introduction to face algebras, in: New trends in Hopf Algebra Theory, Contemp. Math. 267 (2000) 161-176. · Zbl 0974.16032
[12] Mackenzie, K., Double Lie algebroids and second-order geometry, I, Adv. math., 94, 180-239, (1992) · Zbl 0765.57025
[13] Mackenzie, K., Double Lie algebroids and second-order geometry, II, Adv. math., 154, 46-75, (2000) · Zbl 0971.58015
[14] Majid, S., Foundations of quantum group theory, (1995), Cambridge University Press Cambridge · Zbl 0857.17009
[15] S. Natale, Frobenius-Schur indicators for a class of fusion categories, preprint math.QA/0312466 (2003), Pacific J. Math., to appear.
[16] Nikshych, D., Semisimple weak Hopf algebras, J. algebra, 275, 639-667, (2004) · Zbl 1066.16042
[17] Nikshych, D.; Vainerman, L., Finite quantum groupoids and their applications, Math. sci. res. inst. publ., 43, 211-262, (2002) · Zbl 1026.17017
[18] V. Ostrik, Module categories over the Drinfeld double of a finite group, Internat. Math. Res. Not. 2003 (2003) 1507-1520, preprint math.QA/0202130. · Zbl 1044.18005
[19] M. Takeuchi, Survey on matched pairs of groups, An Elementary Approach to the ESS-LYZ Theory, Banach Center Publications, vol. 61, 2003, pp. 305-331. · Zbl 1066.16044
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.